Vaccination fainting incident happens due to psychological issues

Over some students had headache, dizzy and faint following the administration of the measles vaccine in their school, the Department of Preventive Medicine (DPM) under the Ministry of Health yesterday said that the vaccination fainting incident is a psychological phenomenon due to worries before vaccination.

This phenomenon had been warned by the World Health Organization. Therefore, the Department of Preventive Medicine issued prevention when administrating vaccine to students. Medical workers should inject those students who are braver first.

Waiting room should be far from the vaccination room so that students can not see their peers being injected which can cause fears among them. Teachers should encourage students to release their worries before vaccination, said DPM.

Before vaccination, children should be fed enough and schools prepare sugar water for children to drink afterwards. Medical workers should provide consultation and check-up on children. When the vaccination fainting incident takes place on one child, he/ she should be medically cared and separated from their peers in order to curb the domino effects among students.

Vaccination against most childhood diseases is very important for the overall health of the community. The six-month campaign aims to safely provide the vaccine to at least 95 per cent of the 23 million children aged one to 14. According to the Ministry of Health, 63 provinces have finished the first phase of the campaign.

More than 9.5 million children aged between one and 14 have received shots of the combined measles and rubella vaccine. No serious adverse reactions had been reported, a program representative said. The only reactions had been a slight fever or pain at the site of the shot.

By Nguyen Quoc – Translated by Uyen Phuong

Other news